Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By Beefaroni7272
Trying to get off percs and ativan
  1. #1
    Peanutgirl is offline New Member
    Join Date
    Feb 2018
    Posts
    2

    Default Trying to get off percs and ativan

    My pain dr prescribed me 60 percs a month for the pain from my herniated disc. He also gives me Botox. I don’t think i need that many percocets and sometimes finding myself taking them just to get high. Not good

    On another note, I was sick with pnemonia About 5 weeks again. PCP gave me a steroid shot that after the fact gave me major anxiety. So doc gave me lorazepam and now I can’t Get off of it. I did well For 2 days after I took then all but then the withdrawals reared it’s ugly head and I panicked All day. I’m feeling better now, but damn benzos are dangerous I think be benzos ruin everything but how to get a off with minimal side effects ?

    I was able to get another script from my DR but I’m really prefer not to feel like this every month.

    any feedback would be helpful. P

  2. #2
    Beefaroni7272 is offline Advanced Member
    Join Date
    Sep 2017
    Location
    Georgia
    Posts
    1,848

    Default

    I'm no expert on benzos but I do know you're absolutely right that they are dangerous. You should never simply stop taking them. From what I've heard you need to do a very slow and steady taper to get off of them with minimal discomfort. I think I read from another member that you should do 5-10% reductions every week. Until you get down to a very minimal dose. I'm sure someone else will stop by and clarify if I'm incorrect in this. Just wanted to give you a response and say welcome. Let us know what your plans are moving forward.

    Welcome and congratulations!!!
    Beef
    Lvg nghtmare likes this.

  3. #3
    GoodMojo is offline New Member
    Join Date
    Feb 2018
    Posts
    10

    Default

    Hi Peanut! Cool name!

    My most recent withdrawal was from Percocet and Ativan. I overdosed twice in a row. The second time I was admitted for a week in the psych ward under the assumption I was suicidal. I was just heavily addicted and out of control though.

    I was detoxed with a constant IV of naloxone. I did not awaken for close to 24 hours, largely due to the heavy dose of Ativan. I did not notice any withdrawals, other than mild insomnia and wicked craving.

    Be very cautious with combining the two. I don’t remember much, but my experience went down with a loss of inhibitions after combining the two. I felt fantastic for 30 minutes. Then I apparently took around 10 of each, but I don’t remember it. I don’t remember the Sheriff, EMTs, the Ambulance ride, the ER, or any of that.

    If you want to stop or change your outcomes, get with your doctors. Tell them what’s going on, and advocate hard for a solution. None of my regular doctors really had a solution other than following established protocols. I sought out a psychiatrist with a lot of experience, and am doing well now. 7 months of no opiates or benzos!

    It’s not impossible to get clean.

  4. #4
    12yearsopioiduser is offline New Member
    Join Date
    Jan 2018
    Posts
    13

    Default

    Hi Peanutgirl, welcome to the forums

    I would speak to your doctor first of all as they have much better understanding of your situation than we do. Stopping both drugs at once is not advised. Long term benzo addiction is a much more dangerous proposition than opiate addiction however and can cause significant long term risks to your physical and mental state if abused. I'm amazed to hear in this day and age, when we know how bad benzos are, that doctors hand them out without regard.

    As you only been taking them for five weeks you shouldn't suffer to much but it is very individual based so it is impossible to tell. Just beware there is a chance of having seizures if you stop too quickly, especially if you are susceptible to having seizures. Therefore work with your doctor to create a plan on stopping as quick as you can manage.

    Once you have successfully got off the Ativan then you can concentrate on stopping the pain medication. That is how I would do it anyhow.

  5. #5
    MamaByrd is offline New Member
    Join Date
    Mar 2018
    Location
    Georgia
    Posts
    18

    Default

    First congratulations on wanting to stop. I dont know much about benzo. I heard they can be worse then pain pills. The best advice I can give you is speaking with your Dr about your concerns and letting him help you do what is best. There is other medications for anxiety then benzo. Maybe he can start you on one of those while tapering you down on the ativan. I thankfully never got addicted to benzo even tho my dr was prescribing me 60 1mg xanax a month. I only took it as needed and not directed. I now no longer get them because there is no point. I was honestly scared to get addicted because I was addicted to pain pills. I didnt want 2 addictions to battle. I technically do since I smoke lol but thats my next battle once I fully beat my pill addiction. This is my second and last detox. My first I was on 120 10mg perc a month. It was suppose to be 1 every 4 hours. I took as directed and still got addicted. I battled it and I won. Now I am embarrassed and ashamed that I allowed it to happen again. I had a few surgeries and just didnt know how to quit but thankfully I never let it get out of hand like I did last time. Tomorrow will be day 5 and honestly this forum has helped me more then anything which is why I am searching for other post to help give advice like advice that was given to me. If we all come together to help each other battle the hard it makes it easier for someone to speak to that knows what you are going though. I wish you all the best. Just remember it doesnt last forever. Best of luck to you.
    I can do anything when it comes to my kids

Similar Threads

  1. Getting off the Percs..for good
    By alldonewitit in forum Prescription Drug Addiction
    Replies: 34
    Last Post: 05-06-2012, 08:03 AM
  2. oxycontin and percs
    By sparkey in forum Featured Drugs
    Replies: 5
    Last Post: 10-27-2007, 06:36 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22